Skip to content
Leg pain after surgery
avatar
jimsanf posted:
About two weeks after a robotic prostatectomy I began experiencing a burning/pain sensation in my right outer thigh upon getting up out of a chair or car. It goes away after a short amount of steps. Could this be a side effect of the surgery?
Reply
 
avatar
billh99 responded:
Blood clots are common in the legs after a period of inactivity. That is why they will often put on pressurized "leggings" when you are in the hospital. And they want you to walk as much as you can.

But I don't it does not sound like that.

But keep moving to help prevent clots.

Possible they way that you where stretched out tweaked a muscle or nerve.

I did not have any problems with my prostatectomy. But when I had bypass I ended up with a real bad pain in in back from the shoulder blade to the spine. I found that advil worked better than the high power pain pills that I had.

If it starts getting worse then call your doctor.
 
avatar
dstern62 responded:
Jimsanf:

I underwent radical robotic prostatectomy 3 weeks ago. After the surgery I began experiencing numbness along outside of right thigh which culminated now several times into agonizing (excruciating) sharp pain. The episodes have only occurred during sleep while laying in bed. The first episode occurred within 24 hours after the surgery while in the hospital. Most recent episode was this morning.

Wondering if you ever learned what the cause and cure for this discomfort.
 
avatar
ufeke responded:
Hi Jim,

I too had prostatectomy some three months ago. I had the same type of pain on my outer right thigh - it can be excruciating but it wanned out after about six weeks as I continue to take blood clot shots. Keep the blood flowing with measured exercises. Don't forget to continue your sphincter muscle exercise as well...
 
avatar
sam1985 responded:
To decrease risk of infection from the indwelling urethral catheter and later scarring, it is important to clean the urethral opening. Using soap and water wash around the urethra at the entry point of the Urethral twice a day. Rinse well. Place a small amount of Bacitracin ointment around the meatus. If a rash or skin irritation occurs with the Bacitracin, discontinue use and use K-Y lubricant. If your scrotum is swollen, wear supportive briefs or an athletic support. When resting, elevate your scrotum on a rolled towel. Scrotal swelling is common for up to a week but is harmless and painless.


Helpful Tips

Using Social Fundraising
The costs of treating and surviving prostate cancer can be staggering, and insurance doesn't cover everything. Using social fundraising ... More
Was this Helpful?
0 of 0 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Prostate Cancer Center